MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TURNPIKE SPIRAL 135CM; CATHETER, PERCUTANEOUS
Catalog Number 5640
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that: "distal tip of turnpike spiral 135cm catheter detached from the catheter shaft and lodged in calcium lesion of patient's rca.Tip could not be retrieved by physician, dr.(b)(6), and the broken off tip was trapped against vessel wall with a stent.Turnpike spiral was used with a 6f r4 guide and over a 300cm wire.Patient was discharged, stable per nurse; no calls or er visits post procedure and follow-up with dr in office is pending.".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer report of catheter tip damage was able to be confirmed through investigation of the returned sample.The customer returned one turnpike spiral and lidstock for evaluation.Visual analysis confirmed that the distal tip of the catheter had become separated.Significant damage was observed on the remaining portion of the catheter tip.Signs of use were observed.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury." additionally, "do not rotate the catheter more than two (2) consecutive 360 rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.".Based on the customer report and the returned sample, unintentional user error likely caused or contributed to the event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
TURNPIKE SPIRAL 135CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21933423
Report Number2134812-2025-00019
Device Sequence Number9031155
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public(01)10841156100704(11)231215(17)251204(10)73M2300123(21)
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Catalogue Number5640
Device Lot Number73M2300123
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown